Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Nephrol. 2006 Jul;25(4):681-687. Korean. Case Report.
Lee SY , Kim NH , Jeong S , Jang DS , Lee YM , Na KR , Lee KW , Shin YT .
Division of Nephrology, Department of Internal Medicine, College of Medicine, Chungnam National University, Daejon, Korea. kwlee@cnu.ac.kr
Abstract

Allopurinol decreases serum uric acid levels in hyperuricemic patients and may slow the progression of renal diseases, Allopurinol-induced Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) syndrome, which was called allopurinol hypersensitivity syndrome previously, is very rare and can be associated with serious complications characterized by fever, skin rash, acute hepatocelluar injury, renal insufficiency, leukocytosis, and eosinophilia. We report four cases of allopurinol-induced DRESS syndrome in patients with chronic kidney disease who had been taking allopurinol as a dose of 100 mg daily for 5 to 10 weeks. They presented with skin rash and eosinophilia. Blood chemistry showed acute aggravation of renal dysfunction. All of the patients recovered from DRESS syndrome and renal function of them were returned to the basal levels in several weeks.

Copyright © 2019. Korean Association of Medical Journal Editors.